Alert archive / Washington / River Flood Warnings in 2012

River Flood Warning 19, NWS Seattle, WA

March 16, 2012Grays Harbor County, Washington

NWS Seattle, WA issued this river flood warning at Mar 16, 2012, 10:03 PM PDT for Grays Harbor County, Washington. It took effect at Mar 17, 2012, 4:13 AM PDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2012, 10:03 PM PDT (05:03 UTC)
In effect from
Mar 17, 2012, 4:13 AM PDT
Expired
Mar 18, 2012, 1:54 PM PDT
In force
34 hr
Issued by
NWS Seattle, WA
Flood severity
Minor

County Grays Harbor County, WA

The radar

The Langley Hill radar (KLGX), 21 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chehalis River at Porter (CRPW1). The gauge peaked at 20.94 ft at Mar 17, 2012, 9:00 PM PDT.

actionminormoderate2030405003/1703/1803/19
Action stage
45.5 ft
Minor stage
48 ft
Moderate stage
50 ft
Major stage
52 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12031000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WGUS46 KSEW 170503
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
1003 PM PDT FRI MAR 16 2012

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN WASHINGTON...

  CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY.

.FLOOD BULLETIN NO. 7

HEAVY RAINFALL THURSDAY PRODUCED RIVER RISES ALONG THE CHEHALIS AND
IT'S TRIBUTARIES. THE FLOOD WAVE WILL PASS DOWNSTREAM THROUGH GRAYS
HARBOR COUNTY THIS WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC027-171403-
/O.NEW.KSEW.FL.W.0019.120317T1113Z-120319T0751Z/
/CRPW1.1.ER.120317T1113Z.120318T0000Z.120318T2251Z.NO/
1003 PM PDT FRI MAR 16 2012

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHEHALIS RIVER AT PORTER
* FROM LATE TONIGHT TO LATE SUNDAY NIGHT.
* AT  8:45 PM FRIDAY THE STAGE WAS 20.6 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 4 AM 
  SATURDAY AND CREST NEAR 21.2 FEET AROUND 5 PM SATURDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON.
* IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL 
  FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT 
  ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES.

$$

WEATHER.GOV/SEATTLE
5 follow-up statements
801 
WGUS86 KSEW 171308
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
608 AM PDT SAT MAR 17 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. 
  CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY. 
 
.FLOOD BULLETIN NO. 9

                SOUTH WEST REGION

THE CREST WAVE ALONG THE CHEHALIS RIVER WILL MOVE THROUGH GRAYS
HARBOR COUNTY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC067-172108-
/O.EXT.KSEW.FL.W.0018.000000T0000Z-120318T0659Z/
/CGMW1.1.ER.120316T1240Z.120317T0330Z.120317T2159Z.NO/
608 AM PDT SAT MAR 17 2012

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER NEAR GRAND MOUND
* UNTIL THIS EVENING. 
* AT  6:00 AM SATURDAY THE STAGE WAS 14.3 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 14.4 FEET AT 8 PM FRIDAY AND WILL 
  CONTINUE TO FALL TO BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
  INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER 
  NEARBY FARM LANDS.

$$

WAC027-172108-
/O.EXT.KSEW.FL.W.0019.000000T0000Z-120318T1642Z/
/CRPW1.1.ER.120317T1800Z.120318T0000Z.120318T0742Z.NO/
608 AM PDT SAT MAR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER AT PORTER
* FROM 11 AM SATURDAY UNTIL SUNDAY MORNING.
* AT  5:45 AM SATURDAY THE STAGE WAS 20.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 11 AM 
  SATURDAY AND CREST NEAR 21.2 FEET AROUND 5 PM SATURDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL 
  FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT 
  ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES.

$$

WEATHER.GOV/SEATTLE
625 
WGUS86 KSEW 172106
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
206 PM PDT SAT MAR 17 2012

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY. 
 
.FLOOD BULLETIN NO. 10


THE CREST WAVE ALONG THE CHEHALIS RIVER IS MOVING THROUGH GRAYS
HARBOR COUNTY TODAY. THE RIVER WILL FLUCTUATE NEAR FLOOD
STAGE...GETTING JUST ABOVE FLOOD STAGE AROUND HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC067-172136-
/O.CAN.KSEW.FL.W.0018.000000T0000Z-120318T0659Z/
/CGMW1.1.ER.120316T1240Z.120317T0330Z.120317T1952Z.NO/
206 PM PDT SAT MAR 17 2012

THE FLOOD WARNING HAS ENDED FOR
  THE CHEHALIS RIVER NEAR GRAND MOUND
* AT  1:00 PM SATURDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FALLING BELOW FLOOD STAGE THIS AFTERNOON.
* FORECAST...THE RIVER FELL TO FLOOD STAGE 12:52 PM SATURDAY EARLY
  THIS AFTERNOON AND WILL CONTINUE TO FALL.
* IMPACT...AT 12.5 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  LOCALLY SPILL OUT OF ITS BANKS INTO NEARBY FIELDS AND OVER A FEW 
  ROADS.

$$

WAC027-180506-
/O.EXT.KSEW.FL.W.0019.000000T0000Z-120319T0926Z/
/CRPW1.1.ER.120317T2220Z.120318T0600Z.120319T0026Z.NO/
206 PM PDT SAT MAR 17 2012

...FLOOD WARNING EXTENDED THROUGH SUNDAY...

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER AT PORTER
* FROM SATURDAY AFTERNOON AND NIGHT INTO SUNDAY.
* AT 12:45 PM SATURDAY THE STAGE WAS 20.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FLUCTUATE NEAR FLOOD STAGE THROUGH
  TONIGHT WITH A FORECAST CREST OF 21.1 FEET AROUND 11 PM TONIGHT.
  THE RIVER WILL FALL BELOW AND THEN STAY BELOW FLOOD STAGE LATER
  SUNDAY.
* IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL 
  FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT 
  ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES.

$$

WEATHER.GOV/SEATTLE
373 
WGUS86 KSEW 180445
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
945 PM PDT SAT MAR 17 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY. 
 
.FLOOD BULLETIN NO. 11

THE CREST WAVE ALONG THE CHEHALIS RIVER IS MOVING THROUGH GRAYS
HARBOR COUNTY TONIGHT. THE RIVER WILL CONTINUE TO FLUCTUATE NEAR
FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC027-181245-
/O.CON.KSEW.FL.W.0019.000000T0000Z-120319T0926Z/
/CRPW1.1.ER.120318T0228Z.120318T0600Z.120319T0026Z.NO/
945 PM PDT SAT MAR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER AT PORTER
* FROM 7 PM SATURDAY UNTIL LATE SUNDAY NIGHT.
* AT  8:45 PM SATURDAY THE STAGE WAS 20.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL 
  FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT 
  ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES.

$$

WEATHER.GOV/SEATTLE
764 
WGUS86 KSEW 181314
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
614 AM PDT SUN MAR 18 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY. 
 
.FLOOD BULLETIN NO. 12

                SOUTH WEST REGION

THE CHEHALIS RIVER NEAR PORTER WILL REMAIN NEAR FLOOD STAGE THIS
MORNING THEN RECEDE THIS AFTERNOON. THE CREST WAVE WILL REACH GRAYS
HARBOR LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC027-182114-
/O.CON.KSEW.FL.W.0019.000000T0000Z-120319T0926Z/
/CRPW1.1.ER.120318T0228Z.120318T1800Z.120319T0026Z.NO/
614 AM PDT SUN MAR 18 2012

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER AT PORTER
* AT  5:45 AM SUNDAY THE STAGE WAS 20.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST. THE RIVER WILL REMAIN NEAR FLOOD STAGE
THIS MORNING THEN RECEDE THIS AFTERNOON.
* IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL 
  FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT 
  ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES.

$$

WEATHER.GOV/SEATTLE
972 
WGUS86 KSEW 182054
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
154 PM PDT SUN MAR 18 2012

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY.

THE CHEHALIS RIVER AT PORTER HAS BEEN FALLING VERY SLOWLY SINCE
SATURDAY EVENING. THE RIVER IS BELOW FLOOD STAGE AND WILL CONTINUE
TO SLOWLY FALL.
 
.FLOOD BULLETIN NO. 13

                SOUTH WEST REGION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC027-182124-
/O.CAN.KSEW.FL.W.0019.000000T0000Z-120319T0926Z/
/CRPW1.N.ER.120318T0228Z.000000T0000Z.000000T0000Z.NO/
154 PM PDT SUN MAR 18 2012

THE FLOOD WARNING HAS ENDED FOR
  THE CHEHALIS RIVER AT PORTER
* AT 12:45 PM SUNDAY THE STAGE WAS 20.7 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* IMPACT...AT 19.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR COUNTY 
  WILL LOCALLY SPILL OVER ITS BANKS WITH SHALLOW WATER ON SEVERAL 
  ROADS.

$$

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Mar 16, 8:30 PM PDT, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 16, 8:30 PM PDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
830 PM PDT FRI MAR 16 2012

.SYNOPSIS...A WEATHER SYSTEM WILL MOVE THROUGH THE REGION LATE
TONIGHT AND SATURDAY MORNING. COOL SHOWERY WEATHER WILL FOLLOW THAT
SYSTEM SATURDAY NIGHT AND SUNDAY. THE SNOW LEVEL WILL BE RATHER LOW
THROUGH THE WEEKEND. TEMPORARY HIGH PRESSURE WILL CROSS WESTERN
WASHINGTON MONDAY BEFORE WET WEATHER RESUMES TUESDAY AND WEDNESDAY.
IT COULD BE WINDY AT TIMES BY THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM...A 990-995 MB SURFACE LOW AND ALIGNED UPPER LEVEL
TROUGH ARE MOVING ONTO THE S/CENTRAL OREGON COAST THIS EVENING.
MODELS AGREE THAT THE SYSTEM WILL TRACK NE AND ELONGATE...ALLOWING
THE WRAP AROUND DEFORMATION BAND TO LIFT NWD THROUGH MUCH OF WRN WA
LATE TONIGHT AND SATURDAY. RADAR AND OBS INDICATE THAT MODERATE TO
HEAVY RAIN HAS ALREADY LIFTED WELL N AHEAD OF THE LOW INTO THE
PORTLAND AREA AND ALONG THE WA/OREGON BORDER. A QUICK LOOK AT THE
NEW 00Z NAM-12 CONFIRMS A FASTER ARRIVAL TIME OF
PRECIPITATION...LIKELY REACHING THE SW INTERIOR AND S COAST AFTER
MIDNIGHT. RAIN SHOULD SPREAD FURTHER N ACROSS MOST THE PUGET SOUND
REGION BY LATE TONIGHT. DID A QUICK UPDATE TO SPEED UP TIMING.

SNOW LEVELS GRADUALLY FALL OFF TONIGHT...DOWN TO 1000 FEET LATE.
DEPENDING ON RAINFALL RATES...THE SNOW LEVEL MAY FALL TO 500 FEET OR
PERHAPS DOWN TO NEAR SEA-LEVEL IN SPOTS SATURDAY MORNING. THE NAM-12
SHOWS 1000-850MB THICKNESS LEVELS DOWN TO 1296M WITH NLY FLOW IN THE
SUB 850 MB LAYER. THE WRF-MM5 SHOWS SPOTTY LIGHT ACCUMULATIONS AND
ALSO SHOWS THE RAPID WET BULB COOLING TO 0 OR -1 C AT 925 MB. THIS
AGAIN SUPPORTS MIXED RAIN AND SNOW AND POSSIBLE SNOW ACCUMULATIONS
WHERE PRECIPITATION IS PERSISTENT AND HEAVIER DURING THE MORNING.
THE FORECAST INDICATES ACCUMULATIONS UP TO 1 INCH SOUTH OF EVERETT
THROUGH THE SOUND/HOOD CANAL AND ACROSS THE SW INTERIOR. IT IS NOT
OUT OF THE QUESTION THERE COULD BE SOME LOCALLY HIGHER AMOUNTS OF 2
OR 3 INCHES BUT THE GROUND WILL BE WARM AND IT WILL TAKE SOME TIME
FOR THE LOWER TEMPERATURE PROFILE TO GO ISOTHERMAL CUTTING DOWN ON
HOW MUCH SNOW WILL FALL. STAYING WITH THE 1 INCH OR LESS
ACCUMULATION BELOW 500 FEET SEEMS BEST. WILL NEED TO WATCH THE RADAR
AND OBS CAREFULLY AS THIS SYSTEM EVOLVES TONIGHT THROUGH THE MORNING.

THE SYSTEM WILL TRACK NE WITH RAIN/SNOW BECOMING SHOWERS IN THE
AFTERNOON. A BROAD UPPER LEVEL TROUGH WILL LINGER OVER THE AREA
SATURDAY NIGHT THROUGH SUNDAY WITH COLD AIR ALOFT CONTINUING TO MOVE
INTO THE AREA. THIS MEANS HEAVY SHOWERS COULD PRODUCE SMALL HAIL OR
EVEN SOME MIXED SNOW AT TIMES. AN ISOLATED THUNDERSTORM OR TWO IS
ALSO POSSIBLE BUT NOT CONFIDENT ENOUGH TO ADD THE MENTION. ON
MONDAY...THE UPPER TROUGH SLOWLY MOVES EWD AS A WARM FRONT
APPROACHES OFFSHORE. THERE WILL STILL BE COLD AIR IN PLACE RESULTING
IN A CHANCE OF DIURNALLY DRIVEN SHOWERS ACROSS THE AREA MONDAY
AFTERNOON. MERCER

.LONG TERM...PREVIOUS DISCUSSION...TUE THRU THU WILL LIKELY BE WET
AND PERHAPS WINDY AT TIMES. THE 12Z CANADIAN MODEL HAS A 987MB LOW
JUST OFF VANCOUVER ISLAND 00Z WED WITH A TRAILING FNTL SYS...AND
THEN A SECOND FNTL SYS BUT THIS TIME WITH A 989MB LOW OVER UIL 12Z
WED. TWO OR THREE LESS ORGANIZED SFC TROUGHS FOLLOW THRU THE END OF
THE WEEK. THE 12Z GFS TAKES A 982MB LOW ON A TRACK JUST NORTH OF THE
TIP OF VANCOUVER ISLAND 18Z TUE AND SHOWS WRN WA IN A POSTFRONTAL
AIR MASS WED. THE ECMWF SHOWS A 989MB LOW INTO SOUTHERN VANCOUVER
ISLAND 18Z TUE AND THAT GIVES A PRETTY WINDY TUE AFTERNOON AND
EVENING FOR WRN WA. IT THEN SPINS UP A 990MB LOW AND TRACKS THAT
INTO HOQUIAM 00Z THU WHICH GIVES WINDY CONDITIONS FOR WRN WA WED
NITE. FOR NOW I LEANED TOWARD THE ECMWF WITH RAIN TUE AND WED WITH
SHOWERS AND BREEZY TUE NITE AND WED NITE...AFTER THAT THE FCST IS
JUST SHOWERS LIKELY.  19

&&

.HYDROLOGY...MINOR FLOODING WILL CONTINUE ON PORTIONS OF THE
CHEHALIS RIVER THROUGH SATURDAY. SEE THE LATEST FLOOD STATEMENT FOR
DETAILS. ADDITIONAL RAIN WILL FALL LATER TONIGHT AND SATURDAY BUT
SHOULD NOT CONTRIBUTE TO ANY ADDITIONAL FLOODING ON THE CHEHALIS. BY
SATURDAY NIGHT INTO EARLY NEXT WEEK...LOW SNOW LEVELS WILL ALLOW
RIVER LEVELS TO FALL. MERCER

FROM PREVIOUS...THERE WILL LIKELY BE AT LEAST ONE VIGOROUS FRONTAL
SYSTEM AROUND TUE OF NEXT WEEK...IF THE GFS IS CORRECT THAT WILL BE
TUESDAY AND THEN WRN WA WILL BE IN POSTFRONTAL SHOWERS. THE ECMWF
HAS TWO VIGOROUS FRONTAL SYSTEMS AND HEAVIER PRECIP AND TUE THRU WED
WILL BE WETTER...THEN OVER TO SHOWERS FOR THE END OF THE WEEK. THE
SKOKOMISH RIVER HAS A GOOD CHANCE TO GET ABOVE FLOOD STAGE BY THE
MIDDLE OF NEXT WEEK. OVERALL HOWEVER I THINK THE SNOW LEVELS WILL
REMAIN ON THE LOW SIDE WITH PERIODS OF HEAVY MOUNTAIN SNOW.
NATURALLY THE CHEHALIS DRAINING LOWER ELEVATIONS COULD ALSO COME
INTO PLAY IF THE SNOW LEVEL FCST TRENDS HIGHER OR HEAVY PRECIP
STALLS OVER SW WA...BUT AT THIS TIME THE FRONTS LOOK LIKELY TO BE
PROGRESSIVE AND COOL 19

&&

.AVIATION...MODERATE SOUTHWEST FLOW ALOFT WILL GRADUALLY BECOME
SOUTHERLY TONIGHT THEN EASE SATURDAY. LOW LEVEL NORTHERLY FLOW WILL
INCREASE TONIGHT AS A LOW OVER THE NORTH CENTRAL OREGON COAST MOVES
NE. AS THE LOW MOVES E OF THE CASCADES AND INTO NORTH CENTRAL WA SAT
MORNING...LOW LEVEL FLOW WILL BACK TO W/SW. THE AIR MASS WILL BE
STABLE WITH MOISTURE SPREADING NORTH INTO THE AREA BY 08Z
TONIGHT...THEN WILL BECOME SOMEWHAT UNSTABLE WHILE REMAINING MOIST
AS THE LOW PASSES TO THE NE OF THE AREA.

VFR CONDITIONS THIS EVENING WILL BECOME MVFR FROM THE SOUTH AS
PRECIPITATION DEVELOPS. BRIEF IFR CONDITIONS ARE POSSIBLE OVER THE
SOUTH INTERIOR FROM ABOUT SEATAC SOUTHWARD 10Z-18Z AS PRECIPITATION
RATES INCREASE WITH A DEFORMATION BAND FORMING TO THE NW OF THE
PASSING LOW...AND AS PRECIPITATION POSSIBLE MIXES WITH OR CHANGES TO
SNOW. CIGS AND VISIBILITIES WILL IMPROVE TO GENERALLY VFR AFTER 21Z
AS THE AIR MASS DESTABILIZES.

KSEA...MOISTURE IS SPREADING RAPIDLY IN FROM THE SOUTH. HIGH CLOUDS
WILL LOWER AND THICKEN WITH -RA BEGINNING SHORTLY BY ABOUT 08Z. CIGS
AND VSBYS WILL THEN LOWER TO BKN-OVC015 3-5SM RA BR BY 12Z. FROM
ABOUT 12Z-16Z THERE IS ABOUT A 50 PERCENT PROBABILITY THAT
PRECIPITATION WILL CHANGE TO SNOW AND AN ACCUMULATION OF AN INCH OR
SO IS POSSIBLE IN THE MORNING. TEMPERATURES ARE EXPECTED TO STAY
JUST ABOVE FREEZING...LIMITING ACCUMULATIONS ON THE GROUND. NORTH
WINDS WILL INCREASE 9-13 KT AFTER MIDNIGHT TONIGHT THROUGH ABOUT 16Z
SAT THEN WILL BACK TO SWLY ABOUT 16Z. ALBRECHT

&&

.MARINE...A 992 MB LOW NEAR THE CENTRAL OREGON COAST WILL LIFT
NORTHEAST TO NORTH CENTRAL WASHINGTON MIDDAY SATURDAY. EXPECT
NORTHERLY FLOW TO INCREASE TONIGHT THEN BACK TO WEST TO NORTHWEST
SAT MORNING AND BACK TO SW AND DECREASE SAT NIGHT. WHILE SEAS ARE
ALREADY OVER 10 FT ALONG THE COAST...SMALL CRAFT ADVISORY WIND
CONDITIONS ARE EXPECTED TO DEVELOP OVER THE COASTAL WATERS EARLY SAT
MORNING. SMALL CRAFT ADVISORY NORTHWEST WINDS ARE ALSO LIKELY OVER
THE NORTHERN INLAND WATERS SAT MORNING AND EARLY AFTERNOON. SMALL
CRAFT ADVISORY WESTERLY FLOW IS POSSIBLE THROUGH THE STRAIT OF JUAN
DE FUCA SAT AFTERNOON AND EARLY EVENING AS THE LOW MOVES BY TO THE
EAST OF THE AREA.

FOR SATURDAY NIGHT THROUGH MONDAY...THE AREA WILL REMAIN UNDER
RATHER LIGHT ONSHORE FLOW.  THEN AN APPROACHING STORM SYSTEM IS
EXPECTED TO CRANK UP THE WINDS OVER THE COASTAL WATERS LATE MONDAY
NIGHT INTO TUESDAY THEN INLAND AREAS LATER TUESDAY.  THERE ARE SOME
SOMEWHAT SIGNIFICANT DIFFERENCES IN THE MODELS THAT WILL DETERMINE
HOW STRONG THE WINDS ARE INLAND...THE DIFFERENCE BETWEEN SMALL CRAFT
AND GALES.  THE COASTAL WATERS SHOULD SEE GALES EITHER WAY.  A
SOMEWHAT NEW FEATURE IN THE ECMWF ANYWAY IS A SECOND STRONG STORM
THAT WOULD AFFECT THE AREA THURSDAY.  THIS IS MINOR DISTURBANCE IN
THE GFS SO THIS WILL NEED TO BE WATCHED THROUGH TIME.
ALBRECHT/CERNIGLIA

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COAST.
     SMALL CRAFT ADVISORY NORTHERN INLAND WATERS ON SATURDAY.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 8:33 PM PDTSmall Craft AdvisorySEW30 hr

Nearby

River Flood Warnings in Washington, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.